Back to Ask the Diabetes Team Ask the Diabetes Team

From Dallas, Texas, USA:

My son has nesidioblastosis, and while he's already had a near-total pancreatectomy. Nonetheless, he continues to have low blood sugars. He's on diazoxide (which hasn't been as effective as hoped). Recently, the doctors added hydrocortisone, with which they have finally been able to remove him from the IV solution. The doctors are talking about discharging my son on continued hydrocortisone and diazoxide medications. We know the side-effects of the diazoxide, however, we are concerned about the long-term effects of the steroids. What are the long-term effects of steroid use? Does this course of action sound reasonable?


It is impossible to answer such questions without seeing your child in consultation. It sounds like you should be working with pediatric endocrinologists knowledgeable in the treatment of nesidioblastosis. Sometimes one needs to do a complete pancreatectomy when partial pancreatectomy does not work. The questions you ask are excellent ones but it sounds like you do not have much choice if the hypoglycemia and hyperinsulinism persists.


Original posting 16 Aug 2002
Posted to Nesidioblastosis


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.